Thunderstorm Wind, Orange
- When
- May 14, 11:51 AM EST
- Where
- Orange County, 1.82 mi W of Vineland
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 28.400, -81.530
A mesonet in Bay Lake measured a peak wind gust of 63 mph.
A weak surface cold front was located across central Florida from just south of Tampa to Brevard County. Plentiful moisture along with daytime heating caused scattered showers and thunderstorms to develop along the front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
A weak surface cold front was located across central Florida from just south of Tampa to Brevard County. Plentiful moisture along with daytime heating caused scattered showers and thunderstorms to develop along the front. Cold temperatures in the mid atmosphere, an unstable atmosphere, and increasing wind shear created an environment supportive of severe thunderstorms. One, long lived thunderstorm moved across central Florida from Spring Hill on the west coast towards the Four Corners area southwest of Orlando. There the thunderstorm became severe and produced damaging winds from Four Corners to Bay Lake.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at May 14, 8:42 AM EST, 3 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service Melbourne FL 942 AM EDT Tue May 14 2019 .UPDATE... Central FL morning soundings indicate an environment supportive of strong to isolated severe storms across southern portions of the local forecast area this afternoon. Cold mid level temps to -12.5 C at XMR and -11.9 at TBW with steep mid level lapse rates should produce storms with strong updrafts and potential for hail and damaging winds with the deepest storms. Steering flow in the H7-H5 lyr will be from the west and increase to 30-50 knots allowing for storm organization and likely bowing thunderstorm clusters moving toward the east coast and near shore Atlantic waters from the west through the afternoon generally from the Cape to the Treasure Coast. Will continue likely POPs generally along and south of a Lake Kissimmee to Cocoa line where the highest coverage of afternoon showers/storms is expected south of the advancing surface front. Across far northern areas, POPs will be low from Leesburg to Daytona Beach as PWATs lower to around 1.2 inches this afternoon behind the surface boundary moving slowly south. High temps will reach the mid 80s. && .AVIATION... Highest SHRA/TSRA coverage expected mainly south of KISM-KTIX this afternoon as scattered to numerous showers and storms track eastward across the southern FL peninsula. For now have short TEMPO window for TSRA from early to mid afternoon for KISM-KMCO and mainly 18z- 21z for KTIX-KSUA corridor. IFR VSBYs with and MVFR CIGs with strongest storms. Some gusts to 35 knots or higher possible in the KMLB-KSUA corridor this afternoon as storms move in quickly from the west. VFR conds expected tonight with convection moving off into the Atlantic by early evening. && .MARINE... No significant changes to the marine forecast. The greatest concern for boaters will be strong to isolated severe storms moving off the mainland across the intracoastal and near shore waters during from the Cape south to the Treasure Coast during the afternoon hours. Wind gusts in excess of 35 knots will likely occur with the strongest storms. Previous... Today-tonight...W winds early this morning will shift to NW-N through this afternoon and NE overnight, with speeds up to around 15KT early decreasing to about 10KT or less behind the frontal boundary. Seas generally 2-3FT, with 3-4FT possible well offshore early today. && .PRELIMINARY POINT TEMPS/POPS... DAB 84 67 84 66 / 10 0 10 0 MCO 86 67 89 68 / 50 10 20 10 MLB 85 71 84 69 / 60 20 20 20 VRB 86 68 84 69 / 70 30 30 20 LEE 87 66 90 69 / 20 0 10 0 SFB 87 66 89 67 / 30 0 10 10 ORL 87 67 88 69 / 40 10 20 10 FPR 86 68 85 68 / 70 30 30 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Volkmer/Sedlock/Rodriguez
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 905 AM EDT Tue May 14 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-142200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 905 AM EDT Tue May 14 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Deep moisture ahead of a weak cool front pushing into central Florida this afternoon will lead to the development of widespread coverage of afternoon showers and lightning storms south of Lake Kissimmee and Melbourne today, with lower coverage, and a minimal chance for lightning to the north. Storm motion today will be rapidly toward the east at 35 to 40 MPH. Some of today's storms could become strong to severe from Kissimmee and Cape Canaveral to Lake Okeechobee and Tequesta. Wind gusts in excess of 50 MPH, frequent cloud to ground lightning, torrential rainfall amounts of 1 to 2 inches in a 60 to 90 minute period, and hail up to quarter size will all be possible. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Once again today, due to their fast motion, afternoon storms are quite likely to produce wind gusts of 35 knots or greater from the Lake Toho chain south to Lake Okeechobee and Jupiter Inlet. Storms will then move rapidly across the Intracoastal Waterway and into the local Atlantic waters through about sunset. Boaters should watch for storms approaching rapidly from the west and move to safe harbor well in advance. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Storms will be confined to south of Melbourne on Wednesday and Thursday, with a minimal threat for lightning from this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter networks from Osceola and Brevard Counties southward are requested to monitor the weather and self activate if needed. Cristaldi/Sedlock
Special Weather Statement
National Weather Service Melbourne FL
1219 PM EDT Tue May 14 2019
FLZ045-053-144-141700-
Osceola FL-Orange FL-Southern Lake County FL-
1219 PM EDT Tue May 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 100 PM EDT...
At 1218 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Four Corners, or 13 miles southwest of Bay Lake, moving
east at 35 mph.
Pea size hail and winds in excess of 40 to 50 mph will be possible
with this storm.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Windermere and Bay Lake.
LAT...LON 2855 8144 2820 8118 2820 8153 2826 8156
2826 8166 2835 8166 2835 8179 2836 8179
2836 8186 2835 8186 2835 8190 2839 8193
TIME...MOT...LOC 1618Z 259DEG 31KT 2830 8177
SedlockThe Melbourne radar (KMLB), 91 km away, was scanning. The volume nearest the first event began at 16:49 UTC.
4 thunderstorm wind. Local standard time, as filed.
A mesonet in Bay Lake measured a peak wind gust of 63 mph.
The public reported several large trees down at the Grand Cypress Golf Club Resort.
Orlando Health Emergency Management reported several downed trees causing damage to a couple of vehicles at the Dr. Phillips Hospital. Also, broadcast media relayed reports of downed power lines on Turkey Lake Road.
A mesonet weather station measured a peak wind gust of 65 mph at ICON Orlando.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 813578, 813580, 813579, 813581.